MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE MOBILE POWER UNIT AC POWER CORD; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE MOBILE POWER UNIT AC POWER CORD; VENTRICULAR (ASSIST) BYPASS
Model Number 107760
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d4: device serial number and lot number were not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the patient stated their mobile power unit (mpu) power cable never latched properly.The team replaced the mpu power cable and verified the locking mechanism worked appropriately.There were no alarms.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that there were no log files available.The mpu had a yellow clip, which they thought may have been the v-lock connector on the ac power cord.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of an alternating current (ac) power cable not latching properly was confirmed via evaluation of the heartmate mobile power unit (mpu) ac power cord (lot number 10814683).Visual inspection of the ac power cord revealed the position of the v-lock feature was misaligned.The ac power cord was connected to a test mpu; however, the v-lock feature did not engage.Due to the ac power cord not properly latching to the mpu, the cord was able to be removed without pressing the yellow locking button down.Despite the unsecured connection, the ac power cord was able to supply power the test mpu as intended.Provided information stated that no log files were available and the patient¿s mpu was serial number (b)(6).The root cause for the reported event was determined to be due to the mpu ac power cord v-lock connector being misaligned.A corrective action was initiated to investigate this issue.The heartmate mobile power unit alternating current power cord lot number 10814683 was packaged and shipped with heartmate mobile power unit serial number (b)(6) to (b)(6) medical center.Customer order, (b)(6), was shipped on 23may2025.Device history records were reviewed for heartmate mobile power unit serial number (b)(6) and showed no deviations from manufacturing or quality assurance (qa) specifications.The current revision of the instructions for use (ifu) can be found on the eifu page of the abbott website.Heartmate 3 instructions for use (rev.D) section 3, ¿powering the system¿ and heartmate 3 patient handbook (rev.A) section 3, ¿powering the system¿ explains how to properly use the mobile power unit (mpu).Heartmate 3 instructions for use (rev.D) section f, ¿safety checklists¿ and heartmate 3 patient handbook (rev.A) section 10 ¿safety checklists¿ provide the user with checklists to assist the patient in performing routine maintenance of all components of the heartmate 3 left ventricular assist device, including the mpu.The patient handbook (rev.A) cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE MOBILE POWER UNIT AC POWER CORD
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key22713158
Report Number2916596-2025-05123
Device Sequence Number9611781
Product Code DSQ
UDI-Device Identifier05415067038258
UDI-Public(01)05415067038258(10)10814683(11)250421
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number107760
Device Catalogue Number107760
Device Lot Number10814683
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2025
Supplement Date Received by Manufacturer09/09/2025
10/30/2025
Initial Report FDA Received Date08/05/2025
Supplement Report FDA Received Date09/12/2025
10/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/21/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
FA-Q225-HF-1
Patient Sequence Number1
Patient Age49 YR
Patient SexMale
Patient Weight115 KG
Patient EthnicityHispanic